New Mexico, 2012

High Wind in New Mexico, March 20, 2012

March 20, 2012 · NWS ABQ · 2 events in 2 counties and zones

A slow moving storm system over east central New Mexico produced a few showers that produced little rain but brief, high wind gusts from dry microbursts.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ABQ wrote it up.

A slow moving storm system over east central New Mexico produced a few showers that produced little rain but brief, high wind gusts from dry microbursts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before the first event at Mar 20, 2:00 PM MST, 30 minutes earlier.

Area forecast discussion, Mar 20, 2:00 PM MST, 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
300 PM MDT TUE MAR 20 2012

.DISCUSSION...UPPER LOW REFORMING VCNTY KLBB THIS AFTERNOON WITH
LIGHT SHOWERS/POTENTIAL VIRGA BOMBS SPREADING SOUTH OVER THE EAST
CENTRAL AND SOUTHEAST PLAINS. WINDS HAVE STARTED TO DIMINISH A BIT
ESPECIALLY ALONG AND WEST OF THE RIO GRANDE VALLEY. WHILE A FEW
PLACES MAINLY IN THE EAST MAY CONTINUE TO BLOW NEAR OR AT WIND ADVY
CRITERIA THROUGH SUNSET...WILL ALLOW WIND ADVY TO EXPIRE. THAT SAID
BLOWING SNOW MAY STILL IMPACT TO AT LEAST SOME DEGREE...THE RATON
PASS AREA AND HIGHWAYS FROM THE RATON TO CLAYTON AREA TONIGHT.

FOR WEDNESDAY...MODELS SUGGEST NORTHWEST TO NORTH WINDS WILL
INCREASE EARLY WEDNESDAY TO POSSIBLY WIND ADVY CRITERIA AND PERSIST
THROUGH THE DAY OVER THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST
CENTRAL PLAINS AS THE UPPER LOW HEADS TOWARD THE NORTHERN TEXAS
PANHANDLE. GIVEN THE FICKLE NATURE OF THE UPPER LOW....WILL LET
SUCCEEDING SHIFTS DECIDE IF THE LOWS LOCATION IS CONSISTENT ENOUGH
FOR WIND HIGHLIGHTS OVER THIS...OR ANY OTHER...REGION. IN
ADDITION...THE NORTHEAST...ESPECIALLY COLFAX AND UNION COUNTIES...
COULD SEE ANOTHER BURST OF PRECIPITATION WEDNESDAY INTO THURSDAY AS
ENERGY ROTATES OVER THAT PART OF THE STATE. WHILE SOME ACCUMULATING
SNOW IS POSSIBLE...ELEVATIONS BELOW 6500/6000 FEET OR SO MAY SEE A
MIX OF RAIN AND SNOW OR MOSTLY RAIN AS H7 TEMPS WARM CONSIDERABLY
FROM TODAY/S VALUES AND HIGHER BOUNDARY LAYER DEWPOINTS MIGRATE FROM
THE EAST...KANSAS AND OK...INTO THE REGION.

LINGERING WINDINESS AND PRECIPITATION SHOULD BE CLEARING OUT OF
EASTERN NEW MEXICO BY THURSDAY AFTERNOON.  BY FRIDAY...HIGHS SHOULD
BE WELL ABOVE NORMAL AREA WIDE WITH DRY AND RELATIVELY CALM
CONDITIONS. SATURDAY SHOULD BE A FAIRLY DECENT DAY WITH LESS WIND
THAN USUAL FOR LATE MARCH. INCREASINGLY UNSETTLED WEATHER APPEARS ON
TAP FOR SUNDAY/SUNDAY NIGHT WITH WIND IN THE WEST AND THE POTENTIAL
FOR THUNDERSTORMS ALONG THE TEXAS BORDER. A SYSTEM SWINGING THROUGH
THE ROCKIES MONDAY WILL CRANK UP WINDS OVER THE NORTHERN TWO THIRDS
OF THE STATE. GEM IS DEEPER AND CLOSED OFF WHILE GFS/ECMWF BOTH SHOW
AN OPEN TROUGH.  HOPEFULLY NOT DEJA VU.

&&

.AVIATION...LOCALIZED MVFR CONDITIONS ASSOCIATED WITH HEAVIER RAIN
AND/OR SNOW SH WILL CONTINUE ACROSS CENTRAL AND EASTERN AREAS. THIS
IS DUE TO WRAP AROUND PRECIPITATION ASSOCIATED WITH THE UPPER LOW
OVER CLOVIS. A FEW CB/S AND CLOUD TO GROUND LIGHTNING STRIKES ARE
OUT THERE BUT VERY LIMITED. WHEN THE SUN SETS...THIS DVLP WILL TREND
DOWN. SHOWERS ASSOCIATED WITH THE UPPER LOW WILL GRADUALLY TREND
EASTWARD TONIGHT AND CANT RULE OUT SPOT ACTIVITY PRODUCING MVFR BUT
PROBABLY NOT AS EXPANSIVE AS THE PREV NIGHT. THE MAIN PRECIPITATION
ACTION SHOULD BE RELEGATED ACROSS THE NORTHEAST AND EAST CENTRAL
PLAINS ON WEDNESDAY. WIND GUSTS WILL HOVER AROUND 35 KT FROM RTN TO
LVS TO ROW THRU EARLY EVENING BEFORE LESSENING SOME. A RESURGENCE OF
NORTHERLY WIND IS EXPECTED ONCE AGAIN WEDNESDAY MORNING ACROSS THE
EAST...ESPECIALLY NORTHEAST WITH ANOTHER ROUND OF NEAR 35 KT. TCC
COULD BE IMPACTED THEN.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z.

&&

.FIRE WEATHER...UPPER LOW WILL CONTINUE TO SLOWLY MOVE
EAST/NORTHEASTWARD THROUGH THURSDAY. AS THE DAYS GO BY...WIND SPEEDS
OUT OF SOME SORT OF NORTHERLY DIRECTION WILL GRADUALLY LESSEN.
BUT...STILL LOOK FOR SOME STRONGER WINDS ACROSS THE EASTERN PLAINS
ON WEDNESDAY. MUCH LIGHTER WIND FLOWS ON THURSDAY. AS A
RESULT...VENTILATION WILL LOWER EACH DAY BUT STILL REMAIN GOOD OR
BETTER CENTRAL AND EASTERN AREAS. A FEW POCKETS OF POOR SHOW UP
ACROSS THE FAR WEST AND NORTHWEST. TEMPERATURES WILL GRADUALLY WARM
DURING THIS PERIOD. HIGH TEMPERATURES WILL RANGE BETWEEN 5 TO 10
DEGREES BELOW NORMAL WEDNESDAY BUT BECOMING ABOVE NORMAL BY A FEW
DEGREES CENTRAL AND WEST AND REMAIN BELOW NORMAL BY A FEW DEGREES
EAST. HUMIDITIES WILL RESPOND WITH THE WARMING...ESPECIALLY ON
THURSDAY BY LOWERING. SOME WETTING PRECIPITATION WILL REMAIN
POSSIBLE ACROSS THE EAST THROUGH THE NEXT COUPLE OF DAYS ALTHOUGH
PRECIPITATION AMOUNTS WILL GRADUALLY LOWER AS THE SYSTEM WEAKENS.

MODELS STILL SHOW ATMOSPHERIC RIDGING FRIDAY AND SATURDAY WITH SOME
DISPLACEMENT TO THAT RIDGING TO THE EAST DURING THE WEEKEND AND
EARLY NEXT WEEK. THIS MEANS ABOVE NORMAL TEMPERATURES AND GENERALLY
LOWERING HUMIDITY. WIND SPEEDS WILL LOWER SOME ON FRIDAY ALTHOUGH
EXPECT A FEW AFTERNOON SPRING BREEZES ACROSS THE HIGHER TERRAIN AND
EAST. WIND STILL EXPECTED TO TREND UP DURING THE WEEKEND AND EARLY
NEXT WEEK...ESPECIALLY SUNDAY/MONDAY. NO REAL CHANGES THERE. IN
FACT...CRITICAL FIRE WEATHER GROWTH CONDITIONS WILL BE POSSIBLE
DURING THAT TIME FRAME AND THIS IS INDICATIVE IN THE GRIDDED
FORECAST. MIXING HEIGHTS WILL TEND TO TREND UP WITH THE WARMING
ALTHOUGH A MORE PRONOUNCED MID SLOPE INVERSION WILL KEEP RATES LOWER
DURING THE MID MORNING HOURS UNTIL THE INVERSION BREAKS. VENTILATION
RATES WILL BE PRETTY GOOD DURING THIS PERIOD AND CONFIDENCE IS GOOD
ABOUT THAT. BOTH GFS AND ECMWF STILL PAINT SOME SORT OF SOUTHERLY
MOISTURE INTRUSION SUNDAY AHEAD OF THE PACIFIC TROUGH ACROSS THE
EAST SO WILL WATCH THAT FOR ANY SORT OF THUNDERSTORM DVLP.

50

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  25  56  27  66 /   0   0   0   0
DULCE...........................  16  50  22  60 /   0   0   0   0
CUBA............................  17  51  24  59 /   0   0   0   0
GALLUP..........................  17  53  21  63 /   0   0   5   0
EL MORRO........................  16  50  22  59 /   0   0   0   0
GRANTS..........................  17  52  23  62 /   0   0   0   0
QUEMADO.........................  17  52  24  61 /   0   0   0   0
GLENWOOD........................  20  62  31  70 /   0   0   0   0
CHAMA...........................   4  47  16  55 /   5   0   5   5
LOS ALAMOS......................  21  54  29  60 /   0   0   0   0
PECOS...........................  21  53  28  60 /   5   5   0   0
CERRO/QUESTA....................   9  49  17  56 /   5   5  10   5
RED RIVER.......................   7  41  20  49 /  10  10  20  10
ANGEL FIRE......................  13  45  18  51 /  20   5  20  10
TAOS............................  14  52  23  58 /   5   5  10   5
MORA............................  17  52  26  57 /  10   5  10   5
ESPANOLA........................  19  57  28  63 /   5   0   0   0
SANTA FE........................  22  53  28  60 /   5   0   0   0
SANTA FE AIRPORT................  23  55  29  63 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  28  56  35  64 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  30  58  37  66 /   0   0   0   0
ALBUQUERQUE VALLEY..............  25  59  35  68 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  26  59  35  68 /   0   0   0   0
LOS LUNAS.......................  28  61  33  71 /   0   0   0   0
RIO RANCHO......................  30  59  35  68 /   0   0   0   0
SOCORRO.........................  30  62  35  73 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  23  52  32  61 /   0   5   0   0
TIJERAS.........................  26  55  32  64 /   0   0   0   0
MORIARTY/ESTANCIA...............  23  54  28  64 /   0   5   0   0
CLINES CORNERS..................  24  52  30  62 /  10   5   0   0
GRAN QUIVIRA....................  26  55  33  65 /   5   5   0   0
CARRIZOZO.......................  26  57  34  67 /   5   0   0   0
RUIDOSO.........................  24  52  35  64 /  10   5   0   0
CAPULIN.........................  17  47  29  52 /  20  30  50  30
RATON...........................  20  56  28  61 /  20  20  30  20
SPRINGER........................  25  58  28  60 /  10  10  20  10
LAS VEGAS.......................  20  56  28  60 /  10   5   5   5
CLAYTON.........................  29  48  32  57 /  30  50  50  30
ROY.............................  25  52  32  60 /  20  10  20  10
CONCHAS.........................  28  55  34  62 /  20  10  10  10
SANTA ROSA......................  28  56  36  63 /  20   5   5   5
TUCUMCARI.......................  31  55  35  64 /  30  20  10  10
CLOVIS..........................  32  54  35  63 /  30  20  10   5
PORTALES........................  33  57  36  66 /  30  20  10   5
FORT SUMNER.....................  32  62  35  70 /  20  10   5   5
ROSWELL.........................  36  66  37  76 /  10   5   0   0
PICACHO.........................  31  61  36  72 /  10   5   0   0
ELK.............................  27  56  35  66 /  10   5   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 20, 5:04 AM MST, 9 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
604 AM MDT TUE MAR 20 2012

NMZ501>540-211200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
604 AM MDT TUE MAR 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTH WINDS ARE FORECAST TODAY IN FAR NORTHEAST NEW MEXICO
BEHIND A COLD FRONT. SPEEDS WILL AVERAGE 25 TO 40 MPH WITH GUSTS
OF 50 TO 55 MPH. SNOW SHOWERS OVER THE HIGHER TERRAIN OF EASTERN
COLFAX AND FAR NORTHWEST UNION COUNTY WILL COMBINE WITH THE WIND
TO PRODUCE VISIBILITIES OF 1 MILE OR LESS AT TIMES IN BLOWING
SNOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN
CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND
WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

40

In the hours before

Local storm report, Mar 20, 11:11 AM MST, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1211 PM MDT TUE MAR 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     SNOW             CHAMA                   36.89N 106.58W
03/19/2012  M1.2 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0800 AM     SNOW             EL VADO                 36.59N 106.73W
03/19/2012  M1.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0915 AM     SNOW             5 E TIJERAS             35.09N 106.29W
03/19/2012  M1.1 INCH        BERNALILLO         NM   COCORAHS

0915 AM     SNOW             2 SSE TAOS              36.36N 105.57W
03/19/2012  M4.4 INCH        TAOS               NM   COCORAHS

0915 AM     SNOW             1 ESE SEDILLO           35.09N 106.28W
03/19/2012  M1.2 INCH        BERNALILLO         NM   COCORAHS

0915 AM     SNOW             5 E TIJERAS             35.09N 106.29W
03/19/2012  M1.1 INCH        BERNALILLO         NM   COCORAHS

0915 AM     SNOW             1 ESE SEDILLO           35.09N 106.28W
03/19/2012  M1.2 INCH        BERNALILLO         NM   COCORAHS

0915 AM     SNOW             2 SSE TAOS              36.36N 105.57W
03/19/2012  M4.4 INCH        TAOS               NM   COCORAHS

1000 AM     SNOW             7 NE FARMINGTON         36.83N 108.10W
03/19/2012  E4.0 INCH        SAN JUAN           NM   TRAINED SPOTTER

1042 AM     SNOW             1 ENE LUNA              33.82N 108.94W
03/19/2012  E2.0 INCH        CATRON             NM   CO-OP OBSERVER

1051 AM     SNOW             RED HILL                34.22N 108.87W
03/19/2012  E1.5 INCH        CATRON             NM   TRAINED SPOTTER

1055 AM     SNOW             QUEMADO                 34.33N 108.50W
03/19/2012  E2.0 INCH        CATRON             NM   POST OFFICE

1106 AM     SNOW             DATIL                   34.14N 107.84W
03/19/2012  E1.0 INCH        CATRON             NM   TRAINED SPOTTER

1120 AM     SNOW             1 ESE ZUNI PUEBLO       35.07N 108.84W
03/19/2012  M2.0 INCH        MCKINLEY           NM   CO-OP OBSERVER

1139 AM     SNOW             VANDERWAGEN             35.27N 108.75W
03/19/2012  E2.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

1150 AM     SNOW             GALLUP                  35.52N 108.74W
03/19/2012  E2.0 INCH        MCKINLEY           NM   TRAINED SPOTTER

0300 PM     SNOW             2 N CHAMA               36.92N 106.58W
03/19/2012  M1.0 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0355 PM     SNOW             1 N QUEMADO LAKE        34.34N 108.49W
03/19/2012  M1.5 INCH        CATRON             NM   CO-OP OBSERVER

0600 PM     SNOW             6 SSE LUNA              33.73N 108.93W
03/19/2012  E5.0 INCH        CATRON             NM   OTHER FEDERAL

            FRISCO DIVIDE SNOTEL.

0600 PM     SNOW             13 ESE CUBA             35.95N 106.75W
03/19/2012  M2.0 INCH        SANDOVAL           NM   CO-OP OBSERVER

1028 PM     SNOW             CHAMA                   36.89N 106.58W
03/19/2012  M3.2 INCH        RIO ARRIBA         NM   TRAINED SPOTTER

1200 AM     SNOW             9 ENE SHADY BROOK       36.40N 105.32W
03/20/2012  E6.0 INCH        COLFAX             NM   OTHER FEDERAL

            PALO SNOTEL.

0500 AM     SNOW             8 NE ARROYO SECO        36.58N 105.45W
03/20/2012  E14.0 INCH       TAOS               NM   OTHER FEDERAL

            TAOS POWDERHORN SNOTEL.

0500 AM     SNOW             11 WSW BLUEWATER LAKE   35.23N 108.26W
03/20/2012  E8.0 INCH        CIBOLA             NM   OTHER FEDERAL

            RICE PARK SNOTEL.

0517 AM     SNOW             3 ESE ANGEL FIRE        36.38N 105.24W
03/20/2012  E8.0 INCH        COLFAX             NM   PUBLIC

            ANGEL FIRE SKI AREA.

0521 AM     SNOW             3 NW TRES RITOS         36.16N 105.55W
03/20/2012  E12.0 INCH       TAOS               NM   PUBLIC

            SIPAPU SKI AREA.

0544 AM     SNOW             6 WSW BONITO LAKE       33.40N 105.80W
03/20/2012  E3.0 INCH        LINCOLN            NM   PUBLIC

            SKI APACHE.

0600 AM     SNOW             5 SSW TOADLENA          36.17N 108.93W
03/20/2012  E7.0 INCH        SAN JUAN           NM   OTHER FEDERAL

            NAVAJO WHISKEY CREEK SNOTEL.

0600 AM     SNOW             4 ESE BLACK LAKE        36.28N 105.19W
03/20/2012  E1.5 INCH        COLFAX             NM   TRAINED SPOTTER

0648 AM     SNOW             3 E RED RIVER           36.70N 105.35W
03/20/2012  E9.0 INCH        COLFAX             NM   PUBLIC

            ENCHANTED FORECAST SKI AREA.

0700 AM     SNOW             5 WNW LOS ALAMOS        35.91N 106.38W
03/20/2012  E4.0 INCH        LOS ALAMOS         NM   OTHER FEDERAL

            QUEMAZON SNOTEL.

0700 AM     SNOW             CHAMA                   36.89N 106.58W
03/20/2012  M3.7 INCH        RIO ARRIBA         NM   CO-OP OBSERVER

0700 AM     SNOW             1 WNW RED RIVER         36.71N 105.42W
03/20/2012  M9.0 INCH        TAOS               NM   CO-OP OBSERVER

0723 AM     SNOW             RED RIVER               36.71N 105.42W
03/20/2012  E8.0 INCH        TAOS               NM   PUBLIC

            RED RIVER SKI AREA.

0800 AM     SNOW             8 SSW SAN MIGUEL        36.87N 106.23W
03/20/2012  E6.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            SAN ANTONIO SINK SNOTEL.

0800 AM     SNOW             11 ENE RED RIVER        36.78N 105.23W
03/20/2012  E7.0 INCH        TAOS               NM   OTHER FEDERAL

            SHUREE SNOTEL.

0800 AM     SNOW             6 WNW TERERRO           35.76N 105.78W
03/20/2012  E9.0 INCH        SANTA FE           NM   OTHER FEDERAL

            SANTA FE SNOTEL.

0800 AM     SNOW             7 ESE CUBA              36.00N 106.83W
03/20/2012  E4.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            SENORITA DIVIDE SNOTEL.

0800 AM     SNOW             11 NNW CANON PLAZA      36.70N 106.25W
03/20/2012  E9.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            HOPEWELL SNOTEL.... HOPEWELL SNOTEL.

0800 AM     SNOW             4 NNW TRES RITOS        36.18N 105.55W
03/20/2012  E10.0 INCH       TAOS               NM   OTHER FEDERAL

            GALLEGOS PEAK SNOTEL.

0815 AM     SNOW             7 ESE CHUPADERO         35.79N 105.80W
03/20/2012  E14.0 INCH       SANTA FE           NM   PUBLIC

            SKI SANTA FE.

0815 AM     SNOW             12 SW SAN RAFAEL        34.99N 108.03W
03/20/2012  M1.7 INCH        CIBOLA             NM   CO-OP OBSERVER

0900 AM     SNOW             9 E CUBA                36.02N 106.80W
03/20/2012  E7.0 INCH        RIO ARRIBA         NM   OTHER FEDERAL

            VACAS LOCAS SNOTEL.

0900 AM     SNOW             6 ESE MOGOLLON          33.36N 108.70W
03/20/2012  E4.0 INCH        CATRON             NM   OTHER FEDERAL

            SILVER CREEK DIVIDE SNOTEL.

0900 AM     SNOW             5 ESE RED RIVER         36.68N 105.33W
03/20/2012  E9.0 INCH        COLFAX             NM   OTHER FEDERAL

            RED RIVER PASS SNOTEL.

0900 AM     SNOW             2 WSW EL MORRO          35.04N 108.35W
03/20/2012  M6.0 INCH        CIBOLA             NM   CO-OP OBSERVER

0915 AM     SNOW             CHAMISAL                36.17N 105.73W
03/20/2012  M2.9 INCH        TAOS               NM   COCORAHS

0915 AM     SNOW             2 SSW LOS CORDOVAS      36.36N 105.65W
03/20/2012  M3.1 INCH        TAOS               NM   COCORAHS

0915 AM     SNOW             ANGEL FIRE              36.39N 105.28W
03/20/2012  M1.9 INCH        COLFAX             NM   COCORAHS

0915 AM     SNOW             1 ESE LINCOLN           33.49N 105.37W
03/20/2012  M1.5 INCH        LINCOLN            NM   COCORAHS

0915 AM     SNOW             10 SSE ANGEL FIRE       36.25N 105.21W
03/20/2012  M1.7 INCH        MORA               NM   COCORAHS

0915 AM     SNOW             3 SE LAS VEGAS          35.57N 105.18W
03/20/2012  M1.0 INCH        SAN MIGUEL         NM   COCORAHS

0915 AM     SNOW             8 NNW OMEGA             34.43N 108.43W
03/20/2012  M1.7 INCH        CATRON             NM   COCORAHS

0915 AM     SNOW             1 N ALTO                33.41N 105.68W
03/20/2012  M1.5 INCH        LINCOLN            NM   COCORAHS

1000 AM     SNOW             8 SW ROCIADA            35.76N 105.53W
03/20/2012  E6.0 INCH        SAN MIGUEL         NM   OTHER FEDERAL

            WESNER SPRINGS SNOTEL.

1000 AM     SNOW             5 SW BONITO LAKE        33.40N 105.78W
03/20/2012  E4.0 INCH        LINCOLN            NM   OTHER FEDERAL

            SIERRA BLANCA SNOTEL.

1100 AM     SNOW             8 SE EAGLE NEST         36.46N 105.17W
03/20/2012  E9.0 INCH        COLFAX             NM   OTHER FEDERAL

            TOLBY SNOTEL.

1132 AM     SNOW             CAPULIN                 36.74N 103.99W
03/20/2012  E2.0 INCH        UNION              NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1200922 ABQ1200921 ABQ1200897 ABQ1200916 ABQ1200917
ABQ1200918 ABQ1200919 ABQ1200920 ABQ1200898 ABQ1200899 ABQ1200900
ABQ1200901 ABQ1200902 ABQ1200903 ABQ1200915 ABQ1200914 ABQ1200913
ABQ1200912 ABQ1200910 ABQ1200911 ABQ1200909 ABQ1200908 ABQ1200906
ABQ1200907 ABQ1200905 ABQ1200904 ABQ1200896 ABQ1200894 ABQ1200895
ABQ1200893 ABQ1200890 ABQ1200891 ABQ1200892 ABQ1200889 ABQ1200883
ABQ1200884 ABQ1200885 ABQ1200886 ABQ1200887 ABQ1200888 ABQ1200881
ABQ1200882 ABQ1200877 ABQ1200878 ABQ1200879 ABQ1200880 ABQ1200865
ABQ1200870 ABQ1200871 ABQ1200872 ABQ1200873 ABQ1200874 ABQ1200875
ABQ1200876 ABQ1200868 ABQ1200869 ABQ1200867 ABQ1200866

05

Event by event

2 high wind. Local standard time, as filed.

High Wind, Chaves County Plains

When
March 20, 2:30 PM MST
Where
Chaves County Plains forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
ASOS

A peak wind gust to 58 mph was recorded at the Roswell Airport.

High Wind, Curry County

When
March 20, 3:58 PM MST
Where
Curry County forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS

A peak wind gust to 62 mph was recorded at Cannon Air Force Base.

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Mexico in 2012Every state in 2012This day in weather historyWarnings in New Mexico, March 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 361481, 361480.